MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; SUCTION PUMP

RICHARD WOLF GMBH PIRANHA; SUCTION PUMP
Model Number 2208011
Medical Device Problem Codes Failure to Cut (2587); Suction Failure (4039); Poor Visibility (4072)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue, at the start of morcellation during a holmium laser enucleation of the prostate (holep) procedure, the blades were not biting any of the tissue nor sucking the tissue toward the blades.During this time, visualization was poor and lost distension a couple of times and unfortunately nicked the bladder twice.The surgeon aborted the procedure and change to a standard transurethral resection of the prostate (turp) procedure to complete the case.An additional procedure was needed to repair the patient's bladder.Later, the initial reporter clarified that the suction to the canisters was working fine.The blades would not hold or bite the tissue.The operation time was prolonged by 90 minutes due to the surgical staff trying to resolve the issue.
 
Additional Manufacturer Narrative
New information: (medical device problem code, component code, type of investigation, investigation findings, investigation conclusions).The motor control unit 2303, part id: 2303.011, serial # (b)(6)., was inspected in the specialist department and the visual, mechanical and functional aspects were examined.The results of the inspection showed no damage or functional impairments.All functions and installed components work perfectly.However, in the course of the inspection, one of the concomitant devices supplied, suction pump, part id 2208011 with the serial number (b)(6) was examined and identified as the cause of the malfunction.The following defects were found: defective holding part of the solenoid valve, defective solenoid valve, loud running noise during operation.As the suction pump has already been in use for 11 years and no indications can be derived from the repair history, the cause can be attributed to normal wear and tear related to ageing.The suction pump 2208011 serial #(b)(6) was manufactured on 25/apr/2013.No abnormalities were found during production and passed all functional checks.An evaluation of the complaints database of the last 3 years for the suction pump 2208011 revealed 9 complaints including the current complaint.Six of these revealed a design-related cause, which leads to a 3.6% recurrence rate in the same time.This issue was rectified with change request pk21-0013.The ifu ga-a 252 / en / 2012-07 v2.0 / pdg 11-5360 contains several descriptions of visual and functional checks which serve to detect faults prior to use on patient in section 4 checks and section 6 reprocessing and maintenance.In additional, under section 6.4.1 "maintenance intervals" the ifu states to avoid any incidents or damage caused by aging and wear it is necessary to service the product and the accessories at adequate intervals.Depending on the frequency of use, but at least once a year, have an expert check the functional and operational safety of the equipment.The subject issue of ageing failure is present in the risk management file e3-1: suction pumps with accessories, v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PIRANHA
Common Device Name
SUCTION PUMP
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18743728
Report Number9611102-2024-00005
Device Sequence Number7243095
Product Code JCX
UDI-Device Identifier04055207011874
UDI-Public04055207011874
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K041610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number2208011
Device Catalogue Number2208011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART ID: 2030108 /(B)(6).FOOTSWITCH PEDAL.; PART ID: 2208011 / (B)(6).SUCTION PUMP.; PART ID: 8170.6554 / (B)(6).CONNECTION TUBE PUMP.; PART ID: 8564.021 / (B)(6).MOTOR HANDPIECE.; PART ID: 8564.021 / (B)(6).MOTOR HANDPIECE.; PART ID: 8564.851 / LOT# 160425.CONNECTION CABLE.; PART ID: 8564.851 / LOT# 230468.CONNECTION CABLE.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite